MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REBAR; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 REBAR; CATHETER, CONTINUOUS FLUSH
Model Number 105-5081-153
Medical Device Problem Codes Retraction Problem (1536); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id sab-6-30 (lot: d019449); product type: ; implant date ; explant date medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a solitaire ab stent encountered resistance with the rebar catheter and was unable to be advanced or withdrawn.The patient was undergoing a thrombectomy for treatment of an ischemic stroke located in the left internal carotid artery ophthalmic segment.The patient's baseline mrs score was 5, nihss score was 17, and tici score was 0.The patient's post procedure scores were mrs: 3, nihss score: 5, and tici score: 2a.The accessed vessel was the femoral artery.Intravenous tissue plasminogen activator was not contraindicated.There was one pass with the device.It was noted the patient's vessel tortuosity was severe.Stroke onset to reperfusion time was 5 hours.It was reported that the operator planned to perform thrombectomy using sab-6-30 and rebar-18.The lesion was located at the ophthalmic segment of the left internal carotid artery.There was significant tortuosity in the c1 and c4 segments of the vessel.When delivering the stent through the c1 segment, resistance was encountered, the operator believed it was caused by the vessel tortuosity, and continued to advance the stent distally, but when the stent was delivered through the microcatheter to the cavernous segment, it could not pass through, became stuck and could neither be advanced nor withdrawn.The entire system had to be removed, and after pushing the stent out of the patient's body, deformation was observed at the proximal marker point.To ensure procedural safety, a new stent and microcatheter were used instead, and the procedure was completed successfully.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.
 
Event or Problem Description
Additional information was received stating that the cause of the resistance/stuck was not determined.Resistance was encountered in the distal section of the catheter.A continuous saline flush was administered and maintained as indicated in the ifu.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the solitaire ab revascularization device and rebar-18 micro catheter were returned for analysis within a shipping box, within a sealed plastic biohazard pouch and within their opened inner pouches.The solitaire ab device was returned further within its introducer sheaths.Visual inspection/damage location details: no damages or irregularities were found with the rebar-18 micro catheter hub.The micro catheter body was found kinked at ~1.0cm from the distal end.No damages or irregularities were found with the distal tip or marker band.The solitaire ab pusher was found undamaged.No damages or irregularities were found with the solitaire ab marker coil.No irregularities were found with the solitaire ab proximal marker/detachment zone.The solitaire ab stent non-working (tear drop) length struts were found kinked.No damages or irregularities were found with the working length struts or marker fingers.No breaks or separations were found with the returned solitaire ab revascularization device.Testing/analysis: the solitaire ab was advanced out of the introducer sheath and resistance was encountered.The solitaire ab revasc ularization device could not be used for resistance testing within an in-house micro catheter due to the damaged condition.The rebar-18 micro catheter total length was measured to be ~160.2cm and the usable length was measured to be ~153.5cm, which is within specification (specification: total (ref) = 159.5cm, usable = 153.0cm ± 2.5cm).The inner diameter was measured to be 0.022¿ which is within specification (specification: 0.020¿ minimum).The rebar-18 was flushed, and water did not exit the distal end.An in-house 0.021¿ mandrel was inserted into the hub, and became stuck at ~ 5cm from the proximal end.Dried blood was found on the mandrel tip when retracted.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿resistance during deliv/retrieval¿ and ¿catheter resistance during device delivery/retrieval¿ were confirmed.The likely cause of the resistance is the rebar-18 micro catheter is not compatible for use with sab-6-30 per instruction for use (minimum: 0.027¿).Other possible contributors of failure are damaged catheter, patient vessel tortuosity, user uses same micro catheter with multiple solitaire ab/fr, user does not maintain continuous flush, user does not maintain correct flush rate or rhv loose during delivery.The solitaire ab non-working length struts were found confirmed ¿kinked/damaged¿.It is likely the kink found occurred during the attempt to advance the solitaire ab against the reported resistance.Other possible causes of kinking failure are damaged catheter, user uses same microcatheter with multiple devices, user does not maintain continuous flush or rhv loose during delivery.The kinked struts likely caused the reported ¿resistance during retrieval/resheathing¿.The micro catheter was found kinked.Possible causes for catheter kinking are patient vessel tortuosity, guidewire/delivery system removed aggressively, incompatible device used, catheter entrapment or user advances/retrieves the device against resistance.There was no indication that the event was related to a potential manufacturing issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
REBAR
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23909091
Report Number2029214-2025-02689
Device Sequence Number15712971
Product Code KRA
UDI-Device Identifier00763000539344
UDI-Public(01)00763000539344(17)261202(10)D001095
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5081-153
Device Catalogue Number105-5081-153
Device Lot NumberD001095
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2025
Supplement Date Received by Manufacturer12/31/2025
02/02/2026
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date01/27/2026
02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age66 YR
Patient SexMale